MAUDE Adverse Event Report: VOLCANO CORPORATION EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a5: no information available.Blocks b6 & b7: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks h3 & h6: the eagle eye platinum catheter was discarded by the facility, thus no returned product investigation was performed.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and / or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and / or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an eagle eye platinum catheter was used in a diagnostic peripheral procedure in the left proximal iliac artery.During use, the catheter was unable to advance past the left iliac artery.During pull back, the tip broke off inside the patient.However, the separated portion was successfully removed with a snare.No patient injury reported.This adverse event and product problem is being submitted due to the tip separation and additional intervention (stent).
 
Additional Manufacturer Narrative
Blocks a2/a3/g2: patient information obtained from user facility report.Block b5: stent was corrected to snare.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This adverse event and product problem is being submitted due to the tip separation and additional intervention (snare).
 
Additional Manufacturer Narrative
Blocks d9 & h3: the initial mdr stated the catheter was discarded.However, the eagle eye catheter was not discarded, but was returned for evaluation.Block h3: the eagle eye catheter was returned in two pieces.Visual inspection found the catheter separated at the distal shaft and not the distal tip.At the location of separation, the microcables and the core wire were exposed, resulting in sharp edges observed.No missing material was detected.Block h6: the probable cause of the separated distal shaft is damage during removal/handling.Strain, impact, and forces associated with use can affect the integrity of the device.Based on device evaluation, the component code 3123- tip that was reported in the initial was updated to 4721- rod/shaft.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
619633-4179
MDR Report Key17569072
Report Number3008363989-2023-00038
Device Sequence Number2429713
Product Code OBJ
UDI-Device Identifier00845225001278
UDI-Public(01)00845225001278(11)230317(17)250317(10)0302854372
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K143701
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2025
Device Model Number85900P
Device Catalogue Number85900P
Device Lot Number0302854372
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date09/26/2023
03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDEWIRE.; UNK MFG: 6F INTRODUCER SHEATH.
Patient Age77 YR
Patient SexMale